Results 1 to 5 of 5

Thread: Question about taking prescription meds

  • Share
  • Thread Tools
  • Display
  1. #1

    Default Question about taking prescription meds

    I have read several posts that indicate meds (Prescription and OTC) can affect weight loss. I really don't have an option right now with most of the meds I'm on. They are:

    Tenormin 50 mg daily for Mitral Valve Prolapse- (my MD told me I can cut in half and see if I have an increase in symptoms.)

    Prempro- I plan on getting off of this by next year

    Klonopin 1 mg each night for sleep disorder

    Does anyone have a list of meds that can slow or stall loss? TIA
    Glo
    F/51 5'3"
    210/184/130


  2. #2

    Join Date
    May 30, 2004
    Location
    Tennessee USA
    Posts
    909
    Images
    1

    Default

    Hi there Glo, :wave

    There are countless drugs that can cause weight loss stall's. At the Atkins Nutritionals website , there is a wonderful article about this very subject.

    http://atkins.com/Archive/2001/12/21-259254.html

    Excerpt :

    A Myriad of Drugs
    All too frequently the very drugs that people take for granted as necessary are, in fact, problematic. Safer, more natural options exist, and even people with no weight problem should consider using them. In addition to hormones (see Estrogen and Metabolic Resistance), anti-arthritis medications (see Anti-Arthritis Medications and Metabolic Resistance), insulin and other diabetes drugs (see The Role of Insulin in Metabolic Resistance) and those prescribed for high blood pressure (see High Blood Pressure Medications and Metabolic Resistance), steroids such as prednisone can interfere with weight loss. Steroids are often prescribed for arthritis as well as for autoimmune disorders, inflammation of the bowel and any other inflammatory condition. There are probably hundreds of other drugs, certainly including psychotropic drugs and lithium, which also create difficulty in losing weight. This topic could fill an entire book but, for the moment, consider this piece of advice. If you have been on medication for any length of time, try to recall whether weight gain, increased appetite or lack of responsiveness to weight-loss efforts might have coincided with the time frame in which you began that drug. If so, you probably will be able to find a set of nutritional alternatives in Dr. Atkins' Vita-Nutrient Solution (Simon & Schuster, 1999), which lists therapies for about 60 different conditions
    hugs,Tammy
    F/47 / 5' 2.5" Start date 02/09/04
    HW312/SW275/CW192/GW150


    "Man who removes a mountain, begins by carrying away small stones"

  3. #3

    Default

    Thanks Tammy, That is a great article! I don't plan on stopping any of them but it gives me a greater understanding of how meds affect weight loss and it makes me more determined to work even harder!
    Glo
    F/51 5'3"
    210/184/130


  4. #4

    Join Date
    May 30, 2004
    Location
    Tennessee USA
    Posts
    909
    Images
    1

    Default

    Hi Glo,

    Your quite welcome. I myself take High Blood pressure meds and a diuretic. These have interfered terribly with my weightloss. But it can be done! Although I am losing much slower than most, I am losing and becoming healthier than ever.
    I wish you great success and let me know how your WOE reacts to your meds. I find this subject facinating!!

    Hugs,Tammy
    F/47 / 5' 2.5" Start date 02/09/04
    HW312/SW275/CW192/GW150


    "Man who removes a mountain, begins by carrying away small stones"

  5. #5

    Default

    regardless of how the meds effect your weight loss you will be getting slowly healthier and better able to deal with the causes of needing those meds on Atkins. Shrinking slowly is still shrinking.

    Happy low carbing
    by the book atkinseer

    [I]

Bookmarks

Posting Permissions